Hyperparathyroid Forum
By logging-in to this Forum, you are agreeing to the Hyperparathyroid Forum Terms and conditions of Use http://hyperparathyroid.forumotion.co.uk/f5-hyperparathyroid-forum-terms-and-conditions-of-use

Magnesium deficiency

View previous topic View next topic Go down

Magnesium deficiency

Post by Jasmine2 on Fri Sep 26, 2014 1:54 pm

Does anyone take magnesium supplements? I recently had my serum magnesium checked as I wondered if a deficiency could be exacerbating my symptoms, as magnesium is essential for transporting calcium around the body, and I'd heard that supplementing could help with sleep disturbance. My Mg came back low in the range but the idiot GP said it was normal. However, I read in a paper (link below) that doctors are doing the wrong tests for magnesium (and I seem to recall that either Nellie or Edwin may have mentioned that too), and that blood contains only around 1% of the body's magnesium, the rest being stored in the tissue, muscles etc, so these tests aren't reliable to test for Mg deficiency.

Reading through this paper, I can relate to so many symptoms mentioned attributed to magnesium deficiency - posterior headache, tension in the neck, shoulders and upper back, startled by noise, light sensitivity, mouth ulcers, blurred vision, as well as many of the usual symptoms we associate with pHPT. My question is, for those who take magnesium, when you first start taking it do you feel a whole lot worse to begin with? I've been taking chelated magnesium for just two days but I'm feeling absolutely dreadful, more so than usual, and I'm wondering if it's the magnesium or if I'm just having a few really bad days with pHPT. I decided to take the Mg for a month to see if it made a difference, but if its going to make me feel worse then there's no point carrying on with it. I've looked up the side effects of magnesium and it's pretty much confined to diarrhoea from what I can gather. Anyone got any thoughts?

Jasmine x


Last edited by Jasmine2 on Fri Sep 26, 2014 1:56 pm; edited 1 time in total (Reason for editing : Tried to add the link but it doesn't want to let me!)
avatar
Jasmine2

Posts : 751
Join date : 2014-03-30
Location : Cambridgeshire UK

View user profile

Back to top Go down

Re: Magnesium deficiency

Post by Hadleigh on Fri Sep 26, 2014 2:36 pm

Hi jasmine

Just dashed in and read this quickly, haven't got time to research but you have to be careful with mag as it messes with calcium, potassium and Vitd also if you have impaired renal function, sorry can't remember if you have kidney probs or it is someone else.

Nelly
avatar
Hadleigh

Posts : 801
Join date : 2014-03-29
Location : Somerset, UK

View user profile

Back to top Go down

Re: Magnesium deficiency

Post by Little Audrey on Fri Sep 26, 2014 4:18 pm

Well, Jasmine, I've been taking magnesium off and on for years for my muscle cramps. I recently had to cut back a bit on my dosage because I started having "overactive" intestines, and I found that my Florinef I now take for adrenal insufficiency contains magnesium stearate, which can cause this issue.

I do have a lot of those symptoms listed; however, I'm thinking mine are probably from the adrenal problem. The symptoms are very similar, though, and this is something to think about. Once this issue is fully taken care of, I will be looking at other causes.

When tested, my magnesium levels have usually been low/normal. If I take more, though, the intestines start to go crazy.

Sorry you are feeling worse now that you've started taking it. I guess if it continues, you will know it is probably the magnesium causing the problem and not the pHPT. It is awfully hard to figure all of this out, when those symptoms are so similar for so many conditions. Please keep us posted on this.

Audrey

Little Audrey

Posts : 1131
Join date : 2014-03-30
Age : 64

View user profile

Back to top Go down

Re: Magnesium deficiency

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum